2 overdose victims revived with Narcan in Northampton

Hampshire County

Northampton police treated two overdose victims and made two heroin-related arrests in separate incidents Wednesday.

According to Northampton Police Chief Jody Kasper, both overdose victims were administered the overdose-reversal drug Narcan and survived.

Kasper said after an overdose, members of the Northampton Police DART team reach out to the victims and encourage them to seek treatment. They also provide the victims with local resources and sometimes even drive them to treatment facilities.

The Northampton Health Department told 22News the signs to look for if you suspect someone has overdosed, and think you should administer Narcan.

“You should do a sternum rub, and really try and get their attention, and see if they’ll revive, and if not, sometimes you can pinch them under the arm, if not, the things you look for are difficulty breathing, a limp body, coloring change,” Chief Kasper said.

Also on Wednesday, Kasper said two men were arrested after an officer witnessed what he believed to be a narcotics drug deal on Main Street. One was charged with distribution of a Class A substance (a subsequent offense), and conspiracy to violate the drug law. The second man was charged with possession of a Class A drug and conspiracy to violate the drug law.

You should call 911 after administering Narcan, and the Health Department said you should wait three minutes after administering Narcan for it to take effect, before administering a second dose. 

Copyright 2021 Nexstar Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

Only on WWLP.com | Digital First

More Digital First

Trending Stories

Donate Today